Alert archive / Arkansas / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 211, NWS Little Rock, AR
NWS Little Rock, AR issued this severe thunderstorm warning at May 30, 2001, 9:13 PM CDT for Arkansas County, Desha County, Arkansas. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 30, 2001, 9:13 PM CDT (02:13 UTC)
- Expired
- May 30, 2001, 10:15 PM CDT
- In force
- 62 min
- Issued by
- NWS Little Rock, AR
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Arkansas County, AR, Desha County, AR
The radar
The Little Rock radar (KLZK), 122 km from the middle of the area, began a volume at 02:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 30, 7:15 PM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 2.2 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1841 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 965 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 216 m²/s²
- 0-3 km storm-relative helicity
- 316 m²/s²
- Significant tornado parameter
- 2.9
- Supercell composite
- 19.8
The text
The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at May 30, 3:35 PM CDT, 5 hours 38 minutes earlier.
Area forecast discussion, May 30, 3:35 PM CDT, 5 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 335 PM CDT WED MAY 30 2001 MODELS IN FAIR AGREEMENT. WARM...MOIST AND UNSTABLE AIRMASS REMAINS OVER ARKANSAS. OLD BOUNDARY REMAINS GENERALLY STATIONARY OVER SOUTH CENTRAL ARKANSAS. AFTERNOON HEATING MAKING ATMOSPHERE EVEN MORE UNSTABLE. WILL GO WITH SCATTERED THUNDERSTORMS FOR FORECAST AREA FOR TONIGHT. SPC ISSUING TORNADO WATCH FOR WESTERN COUNTIES AS 4 PM. COLD FRONT OVER THE CENTRAL PLAINS WILL MOVE INTO THE STATE ON THURSDAY. WILL KEEP SCATTERED THUNDERSTORMS OVER THE FORECAST AREA FOR THURSDAY...WITH CHANCES DECREASING FROM THE NORTHWEST AS THE FRONT PROGRESSES FARTHER DURING THE DAY. THURSDAY NIGHT AND FRIDAY LOOK TO BE PARTLY CLOUDY. AVN INDICATING ANOTHER FAST MOVING FRONT WILL MOVE THROUGH THE STATE FRIDAY NIGHT. MOISTURE SOMEWHAT LIMITED...BUT WILL INCLUDE SMALL POPS IN FOR FRIDAY NIGHT. SATURDAY AND SUNDAY LOOK DRY. NEXT CHANCE FOR RAIN WILL BEGIN LATE MONDAY AND CONTINUE INTO TUESDAY. NGM MOS POPS AND TEMPERATURES GENERALLY REASONABLE. (22) .LIT...NONE
In the hours before
Special weather statement, May 30, 3:50 PM CDT, 5 hours 23 minutes before
ARZ037>042-052>054-066-310159- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 350 PM CDT WED MAY 30 2001 ...TORNADO WATCH NUMBER 329 SOUTH AND WEST SECTIONS UNTIL 900 PM CDT... STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP LATE THIS AFTERNOON AND THIS EVENING IN PARTS OF WEST AND SOUTH ARKANSAS. A FEW TORNADOES ARE ALSO POSSIBLE. THE MAIN THREAT OF SEVERE WEATHER WILL BE DAMAGING WINDS AND LARGE HAIL ALONG WITH POSSIBLE TORNADOES. DANGEROUS LIGHTNING WILL ACCOMPANY THE STORMS AS WELL. 16
Local storm report, May 30, 8:45 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK, AR
845 PM CDT WED MAY 30 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0738 PM MALVERN AR .75 INCH HAIL
05/30/01 HOT SPRING REPORTED BY EMERGENCY
MANAGER.
0735 PM 2 S MALVERN AR .75 INCH HAIL
05/30/01 HOT SPRING REPORTED BY HAM RADIO
OPERATOR. ALSO FUNNEL CLOUD
REPORTED NEAR MALVERN AT
741 PM.
0721 PM BISMARCK AR WIND DAMAGE
05/30/01 HOT SPRING TREES DOWN. REPORTED BY
911.
0720 PM DE ROCHE AR 1.75 INCH HAIL
05/30/01 HOT SPRING REPORTED BY 911.
0745 PM MALVERN AR 1.75 INCH HAIL
05/30/01 HOT SPRING HAILED FOR 5 MINUTES.
REPORTED BY PUBLIC.
0743 PM Z 9 S RISON AR 1.75 INCH HAIL
05/30/01 CLEVELAND DIME TO GOLFBALL SIZE
HAIL. REPORTED BY SHERIFFS
OFFICE.Local storm report, May 30, 9:06 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
906 PM CDT WED MAY 30 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0655 PM 1 N MURFREESBORO AR WIND DAMAGE
05/30/01 PIKE TREES DOWN. REPORTED BY
MURFREESBORO POLICE
0720 PM HOT SPGS AR .75 INCH HAIL
05/30/01 GARLAND IN DOWNTOWN HOT
SPRINGS. REPORTED BY
HAM RADIO OPERATOR.
0738 PM 1 SW ROCKPORT AR 1.75 INCH HAIL
05/30/01 HOT SPRING GOLFBALL SIZE HAIL AND
LARGER. REPORTED BY
MAVLERN POLICE.
0805 PM SHERIDAN AR WIND DAMAGE
05/30/01 GRANT GROCERY STORE DAMAGED.
TREES DOWN. REPORTED BY
HAM RADIO OPERATOR.
0840 PM PANSY AR WIND DAMAGE
05/30/01 CLEVELAND LARGE LIMBS DOWN.
REPORTED BY STATE POLICE.
0853 PM EAGLE MILLS AR .75 INCH HAIL
05/30/01 OUACHITA REPORTED BY SHERIFFS
OFFICE.Local storm report, May 30, 9:09 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
909 PM CDT WED MAY 30 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0735 PM BISMARCK AR WIND DAMAGE
05/30/01 HOT SPRING TRAILER HOME DESTROYED.The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 30, 7:07 PM CDT | Severe Thunderstorm Warning | LZK | Cleveland | 53 min |
| May 30, 7:27 PM CDT | Severe Thunderstorm Warning | LZK | Clark | 63 min |
| May 30, 7:38 PM CDT | Tornado Warning | LZK | Hot Spring | 37 min |
| May 30, 7:47 PM CDT | Tornado Warning | LZK | Grant | 43 min |
| May 30, 7:48 PM CDT | Severe Thunderstorm Warning | LZK | Saline | 52 min |
| May 30, 7:48 PM CDT | Severe Thunderstorm Warning | LZK | Dallas | 52 min |
| May 30, 8:02 PM CDT | Severe Thunderstorm Warning | LZK | Cleveland, Lincoln | 43 min |
| May 30, 8:04 PM CDT | Severe Thunderstorm Warning | LZK | Ouachita | 41 min |
| May 30, 8:04 PM CDT | Severe Thunderstorm Warning | LZK | Bradley | 26 min |
| May 30, 8:23 PM CDT | Severe Thunderstorm Warning | LZK | Cleveland, Jefferson | 67 min |
| May 30, 8:34 PM CDT | Severe Thunderstorm Warning | LZK | Grant | 26 min |
| May 30, 8:41 PM CDT | Severe Thunderstorm Warning | LZK | Calhoun | 64 min |
| May 30, 8:46 PM CDT | Severe Thunderstorm Warning | LZK | Lincoln | 59 min |
| May 30, 9:15 PM CDT | Severe Thunderstorm Warning | LZK | Bradley, Drew | 60 min |
| May 30, 9:45 PM CDT | Severe Thunderstorm Warning | LZK | Calhoun | 60 min |
| May 30, 11:16 PM CDT | Severe Thunderstorm Warning | LZK | Ouachita | 34 min |
| May 30, 11:28 PM CDT | Severe Thunderstorm Warning | LZK | Calhoun | 47 min |
| May 31, 2:06 AM CDT | Severe Thunderstorm Warning | LZK | Bradley | 24 min |
| May 31, 2:49 AM CDT | Flash Flood Warning | LZK | Bradley, Calhoun | 3 hr |
| May 31, 2:57 AM CDT | Severe Thunderstorm Warning | LZK | Independence | 33 min |
| May 31, 2:59 AM CDT | Severe Thunderstorm Warning | LZK | Saline | 46 min |
| May 31, 3:15 AM CDT | Severe Thunderstorm Warning | LZK | Jackson | 30 min |
| May 31, 4:27 AM CDT | Severe Thunderstorm Warning | LZK | Calhoun, Ouachita | 48 min |
| May 31, 4:34 AM CDT | Flash Flood Warning | LZK | Ouachita | 3 hr |
| May 31, 5:19 AM CDT | Flash Flood Warning | LZK | Calhoun | 116 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.